Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 33, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 6, 2009, 12:56 PM EST for Sumter County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2009, 12:56 PM EST (17:56 UTC)
- Expired
- Mar 6, 2009, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 061756 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1256 PM EST FRI MAR 6 2009 ..RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR THE NATURE COAST INCLUDING PASCO COUNTY.. .VERY DRY AIR REMAINS OVER THE NORTHERN HALF OF THE STATE WITH HUMIDITIES DROPPING BELOW 35 PERCENT FOR 4 HOURS OR MORE. FLZ039-042-043-048-049-062300- /O.NEW.KTBW.FW.W.0033.090306T1756Z-090306T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO- 1256 PM EST FRI MAR 6 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. LOWERING DEW POINTS AND WARM AFTERNOON TEMPS UNDER MOSTLY CLEAR SKIES HAVE ALLOWED FOR RH VALUES TO DROP INTO CRITICAL VALUES AND WILL LIKELY REMAIN SO UNTIL THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ 22
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 9:36 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 6, 9:36 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 936 AM EST FRI MAR 6 2009 .UPDATE...MAINLY SUNNY SKIES ACROSS THE REGION AGAIN THIS MORNING WITH THE LOW LEVEL EAST TO SOUTHEAST FLOW BRINGING SOME CLOUDS INTO EAST CENTRAL AND SOUTHEAST FLORIDA. THESE CLOUDS WILL LIKELY CONTINUE TO SPREAD WESTWARD THROUGH THE DAY WITH SCATTERED TO OCCASIONALLY BROKEN STRATOCUMULUS MOVING/DEVELOPING OVER THE FORECAST AREA UNDER THE INVERSION THAT REMAINS AROUND 850 MB. FOR THE MOST PART THOUGH EXPECT MOSTLY SUNNY AND PLEASANT CONDITIONS TO PREVAIL THIS AFTERNOON WITH TEMPERATURES CLIMBING INTO THE 70S...EXCEPT ALONG THE COAST FROM AROUND TAMPA BAY NORTHWARD WHERE THE SEA BREEZE WILL KEEP READINGS IN THE 60S. CURRENT GRIDS/ZONES LOOK GOOD SO NO MORNING UPDATE PLANNED. && .AVIATION...VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS WITH PERIODS OF PARTLY CLOUDY SKIES IN THE AFTERNOON. && .MARINE...EAST TO SOUTHEAST FLOW WILL PREVAIL FOR THE NEXT FEW DAYS WITH A SEA BREEZE DEVELOPING NEAR THE COAST EACH AFTERNOON... MAINLY FROM SARASOTA NORTH. PRESENT MARINE FORECAST ON TRACK SO NO MAJOR CHANGES PLANNED FOR LATE MORNING FORECAST. && .FIRE WEATHER...RELATIVE HUMIDITY VALUES COULD FALL TO NEAR OR JUST BELOW CRITICAL LEVELS FOR AN HOUR OR TWO THIS AFTERNOON... BUT NOT EXPECTED TO REACH THE NECESSARY FOUR HOURS OR MORE FOR A RED FLAG WARNING. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 56 80 57 / 0 0 0 5 FMY 79 57 82 58 / 0 0 0 5 GIF 78 56 81 56 / 0 0 0 5 SRQ 77 55 80 56 / 0 0 0 5 BKV 78 47 81 49 / 0 0 0 5 SPG 77 61 80 59 / 0 0 0 5 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/MARINE/FIRE WEATHER...69/CLOSE AVIATION...22/REYNES
Hazardous weather outlook, Mar 6, 3:06 AM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 306 AM EST FRI MAR 6 2009 FLZ039-042-043-048>052-055>057-060>062-065-062230- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 306 AM EST FRI MAR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... A LINGERING DRY AIR MASS WILL SUPPORT POCKETS OF LOW HUMIDITY VALUES BELOW 35 PERCENT ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON. DURATIONS LESS THAN 4 HOURS SHOULD PRECLUDE RED FLAG CONDITIONS HOWEVER EXTREME CARE SHOULD BE TAKEN WITH ANY OUTDOOR OPEN FLAMES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 17
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.